MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxt150 14.0 diopter intraocular lens (iol) was explanted as the iol was not centered correctly in the initial implant.The physician replaced the lens with a zcb00 iol and the patient is doing fine.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 05/29/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The reported issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6553082
Report Number9614546-2017-00384
Device Sequence Number640907
Product Code POE
UDI-Device Identifier05050474605084
UDI-Public(01)05050474605084(17)211213
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/13/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2017
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date05/08/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR